Hail, Pike
- When
- November 8, 9:00 AM EST to 9:01 AM EST
- Where
- Pike County, 0.69 mi S of Molena
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.010, -84.500
Public report and photo of quarter size hail in Molena, ga.
A stalled front across central Georgia was the focal point for thunderstorm development throughout the day. Scattered strong thunderstorms developed in an area of enhanced CAPE for the time of year and elevated shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A stalled front across central Georgia was the focal point for thunderstorm development throughout the day. Scattered strong thunderstorms developed in an area of enhanced CAPE for the time of year and elevated shear. A couple storms were able to produce large hail throughout the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 8, 6:33 AM EST, 2 hours 27 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Peachtree City GA 633 AM EST Sat Nov 8 2025 ...New 12Z Aviation Discussion... .KEY MESSAGES... Updated at 629 AM EST Sat Nov 8 2025 - Isolated thunderstorms will be possible again this afternoon across portions of north and central Georgia and again on Sunday across portions of central Georgia. Severe weather is not expected. - Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia. - A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area. - Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected. && .SHORT TERM... (Today through Sunday) Issued at 355 AM EST Sat Nov 8 2025 Front is pushing into north Georgia this morning slowly but surely but already showing signs of stalling as it because increasingly disconnected from the attendant surface low over the Northeast. Plenty of moisture has pooled all along it, bringing showers, low cloud cover, and a few rumbles of thunder this morning across mainly northern Georgia and the Atlanta metro. These should fade shortly after sunrise as the forcing pushing the front continues to weaken and WAA begins to slow, leaving a stalled front somewhere near the I- 20 corridor or possibly further north. Stalled front will be focus of potential redevelopment later today. Broad troughing remains over the area despite stronger shortwave clearing to the northeast. Another potent wave is progged to dive into the midwest through the day today which will keep a broadly supported upper level environment in place. Development of a broad surface low will drive additional moisture advection from the Gulf that will be pushed up against and over our stalled front. Some afternoon shower and storm development will be possible across north and central Georgia, with the primary focus being along the stalled frontal boundary. One additional bit of uncertainty may be with afternoon temps, which are likely dependent on whether or not cloud cover is able to clear enough to allow heating, especially near where the front stalls. Temperatures could be a few degrees too high if cloud cover remains. Rain showers will continue into Saturday night ahead of a very strong cold front that will be pushing towards the CWA. Front should sweep into the area on Sunday, bringing with it an Arctic airmass that will see a pretty sharp gradient of temps from NW to SE across the state. Highs in the 50s in the NW will be juxtaposed with 80s in SE central Georgia. This front will provide for some afternoon thunderstorm potential across SE central Georgia where moist airmass resides. && .LONG TERM... (Sunday night through Friday) Issued at 355 AM EST Sat Nov 8 2025 Between Sunday Night and Monday Night a midlevel trough will deepen as a closed low dives south and swings across the Great Lakes and Ohio Valley Regions. The coldest air of the season will be filtering into the region making for a chilly start to the long term period. While winds are likely to remain elevated during this time current thinking is CAA will be strong. Thus, temperatures are forecast to fall quickly Sunday Night into Monday morning. Low temperatures will range from the mid/upper 20s across North GA (5-10 degrees colder at the higher elevations in the NE GA mountains) to mid/upper 30s in areas along and south of Columbus to Macon. With this in mind, a Freeze Watch has been issued for North GA roughly along and north of the I-85 corridor for Sunday Night and early Monday morning. Latest NBM probabilities back this up with a 45-50% chance of temperatures falling below 32F as far south as the I-85 corridor. If temperatures continue to trend colder, the watch may be expanded further south and east. Wrap around moisture combined with these colder temperatures may lead to flurries across portions of the North GA mountains. Light accumulation is possible but looks to be confined to the highest peaks. Monday is likely to be the coldest day of the week as the forecast area will be situated at the base of a deepening midlevel trough and high pressure will be nudging into the region from the west. Forecast highs will be in the 30s and 40s. Widespread freezing conditions are still on tap for all of North and Central GA Monday night and early Tuesday morning. Overnight lows are forecast to be in the 20s (5-10 degrees colder in the mountains) with 'feels like' temperatures in the teens to low 20s. Make sure the kiddos are bundled up for the bus stop! This weekend is the time to make preparations for the incoming cold -- Remember the 4 P's: Pets, Pipes, Plants and People. The closed low and midlevel trough will lift northeast on Tuesday bringing a return to NW flow. At this time, the remainder of the week looks quite as surface high pressure settles across the Southeast. Another shortwave looks to swing across the Great Lakes Region around mid-week pushing a dry front through the region. Otherwise, tranquil weather and warming temperatures are forecast for North and Central GA Tuesday through Friday. && .AVIATION... (12Z TAFS) Issued at 629 AM EST Sat Nov 8 2025 IFR to MVFR cigs impacting most sites this morning. At metro TAF sites, expect some variation between IFR and MVFR for next few hours, though more commonly IFR than MVFR. Slow improvement expected into the afternoon. Some uncertainty on if cigs are able to scatter. Rain showers will again be possible this evening into the overnight hours. Winds will remain on the west side through period. Some chance of lower cigs tomorrow morning ahead of approaching front. Winds tomorrow will be strong at 10-15 kts, with gusts at or above 20 kts with frontal passage. //ATL Confidence...12Z Update... Medium cigs. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 75 59 70 34 / 30 30 10 0 Atlanta 74 59 67 32 / 30 30 10 0 Blairsville 69 50 59 24 / 10 20 10 20 Cartersville 74 56 64 29 / 20 20 10 0 Columbus 79 59 74 35 / 20 20 10 0 Gainesville 74 59 67 32 / 20 20 10 10 Macon 79 59 76 37 / 20 20 20 0 Rome 76 56 64 32 / 20 20 10 0 Peachtree City 75 59 69 31 / 30 30 10 0 Vidalia 82 62 81 40 / 20 10 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068. && SHORT TERM...Lusk LONG TERM....07 AVIATION...Lusk
Hazardous Weather Outlook National Weather Service Peachtree City GA 427 AM EST Sat Nov 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 427 AM EST Sat Nov 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog is possible across portions of north and central Georgia this morning. Isolated thunderstorms are ongoing this morning from southern Atlanta to Athens and will continue to push slowly south before weakening. Isolated thunderstorms will be possible again this afternoon across portions of north and central Georgia. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms are expected Sunday afternoon evening across primarily central Georgia. Severe weather is not expected at this time. A Freeze Watch is in effect for portions of north Georgia Sunday night through early Monday morning. The first widespread hard freeze of the season is expected Monday night and Tuesday morning. This event will impact all of north and central Georgia. This weekend is the best time to winterize any exposed pipes and bring in sensitive plants. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Special Weather Statement National Weather Service Peachtree City GA 452 AM EST Sat Nov 8 2025 GAZ001>009-011>016-019>025-030>035-041>045-081400- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- 452 AM EST Sat Nov 8 2025 ...PATCHY DENSE FOG THIS MORNING ACROSS NORTH GEORGIA AND THE ATLANTA METRO... Some patchy dense fog will restrict visibilities to less than one mile across parts of north Georgia including metro Atlanta. The fog should lift after 9 AM. If driving this morning, slow down, use low-beam headlights and leave extra distance between you and the vehicle in front of you.
The Atlanta radar (KFFC), 40 km away, was scanning. The volume nearest the first event began at 13:58 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Public report and photo of quarter size hail in Molena, ga.
Report from the emergency manager of trees and power lines down near tara place in commerce, ga.
Em reports 1 inch hail on north side of Danielsville near Bluestone.
Two large trees down along highway 174 in northern madison county near the town of shiloh.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, November 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304458, 1304464, 1304459, 1304465.